MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 DOUBLE HEAD PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 DOUBLE HEAD PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-85-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova deutschland manufactures the s5 double head pump.The incident occurred in headington, oxford, united kingdom.A livanova field service representative was dispatched to the facility to investigate the device and could not reproduce the reported issue.A loaner device will be provided to the customer.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received report of multiple motor control failure error messages followed by another message ¿internal malfunction - remains operational¿.The s5 double head pump has been taken out of service.Reportedly, cardioplegia pump stopped working, after switching pump off and then on again the pump started to work again as expected.This has happened on a few occasions during priming.There was no patient involvement.
 
Additional Manufacturer Narrative
H10: the device was returned and further functional tests were performed.No deviation could be found.Subsequent functional verification testing was completed without further issues and the unit was returned to service.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
Livanova received report of multiple motor control failure error messages followed by another message ¿internal malfunction - remains operational¿.There was no patient involvement.Investigation based on the pictures provided by the customer revealed that the motor control failure occurred on all the pumps at the same time during the procedure.A livanova field service representative was dispatched to the facility to investigate the device and could not reproduce the reported issue.All the pumps used during the procedure were tested without finding any deviation.Analysis of the serial read-out of the pump (real time device parameters and setting recording file) confirmed that, on event day, a motor control failure has occurred (as per provided picture).Analysis identified also software resets.The cardioplegia pump was returned to be further analyzed.The roller pump was tested for 6 hours at the maximum allowed rpm (250 rpm) with the tubing size pre-set by the customer (1/4 tubing size).No deviations were observed.No error messages were displayed on the s5 control display module.Review of the livanova complaint databased revealed that the complained cardioplegia pump was involved in a previous similar case.Investigation of the previous event suggested that the root cause of the reported event was external electromagnetic interferences (emi) in the operation theatre.Based on all the above information, the most likely root cause of this reported event is traced back to emi.The risk is in the acceptable region.No action is deemed necessary.Livanova will keep monitoring the marked.
 
Event or Problem Description
See intial report.

Brand Name
S5 DOUBLE HEAD PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key15347773
Report Number9611109-2022-00454
Device Sequence Number5231173
Product Code DWB
UDI-Device Identifier04033817900405
UDI-Public(01)04033817900405(11)160126
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-85-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer10/27/2022
11/24/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date11/25/2022
12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown